Wildfire, Monroe
- When
- April 17, 4:00 PM EST to 7:00 PM EST
- Where
- Monroe forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 41.058, -75.339 (the zone’s center; the record gives no point)
A brush fire consumed about four acres of state gamelands in southeastern Coolbaugh Township near the Barrett Township border. The fire started near a hiking trail.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A brush fire consumed about four acres of state gamelands in southeastern Coolbaugh Township near the Barrett Township border. The fire started near a hiking trail. Three fire companies extinguished the fire before before it reached houses within a large private community. The combination of dry weather since April 8th, low humidity levels, typically windy conditions found in April and the leftover debris from the January ice storms led to a 30 day outdoor burning ban in all of Carbon County that started on April 16th. A dozen townships in Monroe County also banned all outdoor burning. The Bureau of State Parks banned campfires in parts of the Poconos. Dry conditions and wildfire problems extended south into the Lehigh Valley. In North Whitehall Township (Lehigh County), fire personnel responded to about 50 calls for minor brush or grass fires during the month of April.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 17, 2:30 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 PM EDT SUN APR 17 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY)... WE MIGHT ACTUALLY SEE A FEW CLOUDS TONIGHT. THERE WAS A MID LEVEL CIRCULATION LOCATED OVER SOUTHERN ONTARIO AT MID AFTERNOON. THAT FEATURE WILL SINK TO THE SOUTH REACHING CENTRAL VIRGINIA BY MORNING, THEN PASSING OFF CAPE FEAR BY MONDAY EVENING. THERE IS A LIMITED AMOUNT OF MOISTURE ASSOCIATED WITH THE SYSTEM, SO WE WILL NOT SEE ANY PRECIP WITH IT. AFTER THE MID LEVEL CIRCULATION PASSES TO OUR SOUTH ON MONDAY A RIDGE WILL BUILD IN FROM THE WEST FOR TUESDAY WITH A CONTINUATION OF WARM DRY WEATHER. && .LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)... AS THE COLD FRONT APPROACHES FROM THE NORTH ON WEDNESDAY WELL SEE A CHANCE OF SHOWERS FROM WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. THE FRONT IS EXPECTED TO PASS THROUGH OUR FORECAST AREA DURING LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. THE FRONT IS FORECAST TO CONTINUE PUSHING TO THE SOUTH UNTIL IT STALLS ACROSS THE CAROLINAS ON FRIDAY. A WAVE IS FORECAST TO DEVELOP ON THE FRONT AND WE CONTINUE TO EXPECT A CHANCE FOR SOME RAIN DURING NEXT WEEKEND. && .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH THE TAF VALID PERIOD. LIGHT WESTERLY WINDS CONTINUE THIS AFTERNOON WITH LITTLE EVIDENCE OF A SEABREEZE NEAR THE COAST SINCE WINDS AT ACY AND WWD ARE STILL WESTERLY AT 18Z. A BACKDOOR COLD FRONT IS EXPECTED TO DRIFT SOUTH TONIGHT AS HIGH PRESSURE SLOWLY BUILDS IN FROM THE NORTH. A CHANGE IN WIND DIRECTION IS EXPECTED (GRADUALLY GOING FROM WESTERLY TO NORTHERLY...THEN NORTHEASTERLY ON MON) BUT SPEEDS ARE EXPECTED TO BE GENERALLY 10 KT OR LESS. SOME HIGH CLOUDS ARE ALSO EXPECTED THIS EVENING AS THE FRONT BEGINS TO WORK ITS WAY THROUGH. && .MARINE... SMALL CRAFT ADVISORY CONTINUES ON THE OCEAN FOR SEAS, OR MORE ACCURATELY SWELLS, LEFT OVER FROM THE STRONG WINDS FRIDAY INTO SATURDAY. SCA IS EXPECTED TO CONTINUE INTO TONIGHT...BUT MIGHT BE DROPPED OVERNIGHT IF SEAS CONTINUE TO FALL. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY ANZ450>455 && SHORT TERM/LONG TERM...IOVINO AVIATION/MARINE...JJM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 344 AM EDT SUN APR 17 2005 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-181000- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 344 AM EDT SUN APR 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE... DRY CONDITIONS WILL CONTINUE TO CREATE AN ENHANCED FIRE WEATHER THREAT TODAY, HOWEVER WIND SPEEDS ARE NOT EXPECTED TO REACH RED FLAG WARNING CRITERIA. GENERALLY, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MPD
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442665.